Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 56, NWS Brownsville, TX

May 8, 2012Jim Hogg County, Starr County, Zapata County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at May 8, 2012, 3:48 PM CDT for Jim Hogg County, Starr County, Zapata County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 8, 2012, 3:48 PM CDT (20:48 UTC)
Expired
May 8, 2012, 4:30 PM CDT
In force
42 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon

Counties Jim Hogg County, TX, Starr County, TX, Zapata County, TX

The radar

The Brownsville radar (KBRO), 175 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 8, 10:58 AM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 8.8 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2012-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1588 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2012-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1588 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
637 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

830 
WUUS54 KBRO 082048
SVRBRO
TXC247-427-505-082130-
/O.NEW.KBRO.SV.W.0056.120508T2048Z-120508T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
348 PM CDT TUE MAY 8 2012

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS.
  STARR COUNTY IN DEEP SOUTH TEXAS.
  SOUTHEASTERN ZAPATA COUNTY IN DEEP SOUTH TEXAS.

* UNTIL 430 PM CDT

* AT 346 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING QUARTER TO 
  GOLFBALL SIZE HAIL AND DAMAGING 60 TO 70 MPH WINDS...FROM 14 MILES 
  NORTHWEST OF VIBORAS TO 6 MILES NORTHWEST OF FALCON...MOVING 
  SOUTHEAST AT 25 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MORALES-SANCHEZ.
  GUERRA.
  SALINENO.
  FRONTON.
  VIBORAS.
  ROMA CREEK.

LARGE HAIL AND WIND GUSTS NEAR 65 MPH HAVE BEEN OBSERVED WITH THIS 
LINE OF THUNDERSTORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM! QUARTER SIZE HAIL IS LIKELY. MOVE INDOORS 
IMMEDIATELY.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&

LAT...LON 2694 9902 2678 9845 2636 9887 2635 9889
      2638 9893 2636 9895 2639 9896 2639 9901
      2641 9904 2639 9908 2642 9911 2648 9910
      2652 9913 2654 9918 2661 9918 2667 9921
      2672 9921 2674 9923
TIME...MOT...LOC 2046Z 298DEG 23KT 2683 9900 2671 9912

$$

BUTTS
1 follow-up statement
523 
WWUS54 KBRO 082106
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
406 PM CDT TUE MAY 8 2012

TXC505-082115-
/O.CAN.KBRO.SV.W.0056.000000T0000Z-120508T2130Z/
ZAPATA-
406 PM CDT TUE MAY 8 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ZAPATA COUNTY IS
CANCELLED...

THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF ZAPATA 
COUNTY.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN 
BROWNSVILLE.


LAT...LON 2657 9917 2668 9901 2679 9895 2692 9895
      2678 9845 2635 9889 2638 9893 2636 9895
      2639 9896 2639 9901 2641 9904 2639 9908
      2642 9911 2649 9910 2652 9913 2654 9918
TIME...MOT...LOC 2105Z 294DEG 28KT 2677 9884 2666 9891

$$

TXC247-427-082130-
/O.CON.KBRO.SV.W.0056.000000T0000Z-120508T2130Z/
JIM HOGG-STARR-
406 PM CDT TUE MAY 8 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR STARR AND SOUTHWESTERN JIM HOGG COUNTIES...

AT 405 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES 
NORTH OF VIBORAS TO 7 MILES SOUTHWEST OF VIBORAS...MOVING SOUTHEAST 
AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  GUERRA.
  VIBORAS.
  LA ROSITA.
  LOS GARZAS.
  LOS VILLAREALES.
  SANTA CATARINA.

THE SEVERE THUNDERSTORMS ARE ALSO CAPABLE OF PRODUCING...
  QUARTER SIZE HAIL.
  DAMAGING WIND GUSTS OF 60 TO 70 MILES AN HOUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL.
THESE ARE DANGEROUS LINE OF STORMS.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN 
BROWNSVILLE.

&&


LAT...LON 2657 9917 2668 9901 2679 9895 2692 9895
      2678 9845 2635 9889 2638 9893 2636 9895
      2639 9896 2639 9901 2641 9904 2639 9908
      2642 9911 2649 9910 2652 9913 2654 9918
TIME...MOT...LOC 2105Z 294DEG 28KT 2677 9884 2666 9891

$$

BUTTS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 1:27 PM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, May 8, 1:27 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
127 PM CDT TUE MAY 8 2012

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...SEVERE THUNDERSTORM WW 267 CONTINUES FOR ALL OF DEEP
SOUTH TX EXCEPT FOR WILLACY AND CAMERON COUNTIES THIS AFTERNOON
AND EVENING. CURRENT KBRO RADAR TRENDS INDICATES THAT THE SMALL
CLUSTER OF SEVERE TSTORMS OVER ZAPATA COUNTY WILL CONTINUE TO MOVE
EAST AT 20 TO 30 MPH. KAPY REPORTED A 62 MPH GUST AT 1235 PM. THE
SOUTHERN END OF THE CONV LINE IS STARTING TO BUILD FURTHER SOUTH
AND THIS WILL BE THE MAIN AVIATION CONCERN THROUGHOUT THE SHORT
RANGE PERIOD. THE LATEST LAPS CAPE VALUES INDICATES SOME FAIRLY
DECENT CAPE VALUES IN THE 1400 TO 1800 J/KG RANGE OVER MOST OF
DEEP SOUTH TX WHICH IS USUALLY ON THE LOW SIDE FOR THE AREA.
HOWEVER SPC IS EXPECT BETTER SUPPORT ALOFT FROM A COUPLE POLAR AND
SUBTROPICAL JET STREAK ALIGNMENT WHICH WILL IN TURN GREATLY
ENHANCE UVV THROUGHOUT MUCH OF THE UPCOMING TAF PERIOD. ALSO
DAYTIME HEATING WILL CONTINUE TO DESTABILIZE THE ATMS TO THE EAST
AND SOUTH OF THE ONGOING CONV INCREASING THE CONV POTENTIAL. FOR
NOW WILL HOLD OFF ON ANY MENTION OF SVR WX IN THE CURRENT TAF SET
AND WILL SEE HOW THE DEVELOPMENT PROCEEDS OVER THE NEXT SEVERAL
HOURS. HOWEVER IF THE SOUTHERN END OF THE LINE BECOMES BETTER
ORGANIZED WILL INCLUDE SOME STRONGER CONV WORDING ESPECIALLY FOR
THE MFE AND HRL AREAS.

&&

.PREV DISCUSSION... /ISSUED 1127 AM CDT TUE MAY 8 2012/

DISCUSSION...PROCESSING UPDATES ATTM FOR ISSUANCE OF SEVERE
THUNDERSTORMS WATCH FOR UPPER VALLEY AND NORTHERN CWA ZONES. CELLS
ALREADY FORMING JUST TO THE WEST OF ZAPATA COUNTY WITH GENERALLY
EASTWARD PROPAGATION THROUGH THE DAY.

PREV DISCUSSION... /ISSUED 943 AM CDT TUE MAY 8 2012/

DISCUSSION...POSTED UPDATE TO INCREASE POP CHANCES TODAY AND TO
INTRODUCE SVR WORDING INTO WESTERN VALLEY FOR POSSIBILITY OF SVR
ARRIVING BEFORE SUNSET. GUSTY WINDS AND LARGE HAIL STILL LOOK LIKE
THE MAIN THREAT THIS EVENING AS THE NEXT WAVE MOVES INTO THE
REGION.

PREV DISCUSSION... /ISSUED 616 AM CDT TUE MAY 8 2012/

DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

AVIATION...VFR CONDITIONS ARE EXPECTED TODAY WITH CLOUDINESS
RISING TO 4000 FEET WITH MODERATE SURFACE WINDS. AVIATION
CONDITIONS WILL DEGRADE BEGINNING SHORTLY AFTER SUNSET AS CLOUD
DECKS FALL AND WINDS DIMINISH. SCATTERED THUNDERSTORMS ARE
EXPECTED TO DEVELOP ALONG A COLD FRONT AND OVER THE HIGHER TERRAIN
OF NORTHERN MEXICO AND MOVE EAST ACROSS DEEP SOUTH TEXAS AND THE
RIO GRANDE VALLEY OVERNIGHT. SOME SEVERE THUNDERSTORMS ARE
ANTICIPATED WITH VERY LARGE HAIL AND DAMAGING WINDS.

PREV DISCUSSION... /ISSUED 420 AM CDT TUE MAY 8 2012/

SHORT TERM /TODAY THROUGH WEDNESDAY/...THE ONGOING PATTERN OF DRY
WEATHER WITH HOT TEMPERATURES WILL CONTINUE ACROSS DEEP SOUTH TEXAS
AND THE RIO GRANDE VALLEY TODAY...AS HIGH PRESSURE IN THE MIDDLE
LAYERS OF THE ATMOSPHERE CENTERED OVER SOUTH-CENTRAL MEXICO
REMAINS EXTENDED OVER OUR REGION FOR ANOTHER 12 HOURS. TONIGHT...
UNSETTLED WEATHER FINALLY ENTERS THE PICTURE...AS A WEAK COLD
FRONT SLOWLY DROPS SOUTH INTO THE BRO CWFA. STORM PREDICTION
CENTER MENTIONS THE FRONT AND A LAUNDRY LIST OF OTHER FACTORS
THAT WILL COMBINE TO PRODUCE SEVERE SUPERCELL THUNDERSTORMS
FEATURING VERY LARGE HAIL AND DAMAGING WINDS. WITH ZAPATA AND
SLIVERS OF JIM HOGG AND STARR COUNTY CURRENTLY IN A SLIGHT RISK
OF SEVERE WEATHER UNTIL AROUND SUNRISE WEDNESDAY MORNING...HAVE
INCLUDED SEVERE THUNDERSTORMS FOR ALL OF DEEP SOUTH TEXAS AND THE
RIO GRANDE VALLEY FOR TONIGHT SINCE STORM PREDICTION CENTER
MENTIONS THUNDERSTORMS WILL DEVELOP ALONG THE COLD FRONT AND OVER
NEIGHBORING MEXICO BEFORE PROPAGATING EAST. APPEARS THAT SHOWERS
AND THUNDERSTORMS WILL CONTINUE WEDNESDAY AS THE FRONT REMAINS
CLOSE BY IF NOT OVERHEAD. SUCCESSIVE SHIFTS WILL NEED TO MONITOR
THE LATEST DISCUSSIONS FROM STORM PREDICTION CENTER...IN PART...
TO DETERMINE IF MENTION OF SEVERE THUNDERSTORMS WILL NEED TO BE
INCLUDED IN BRO CWFA FORECAST FOR WEDNESDAY.

LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY NIGHT/...THE PERSISTENT
THEME OF A SURFACE COLD FRONT AND A MID LEVEL TROUGH COMBINING TO
GIVE DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY A RAIN EVENT HAS
NOT CHANGED. THE FRONT SHOULD TRIGGER SHOWERS AND THUNDERSTORMS AS
IT MOVES THROUGH ON WEDNESDAY...WITH HEAVY RAINING THUNDERSTORMS
DEVELOPING AND MOVING NORTH FROM MEXICO. COVERAGE AND INTENSITY
WILL INCREASE OVER ALL OF DEEP SOUTH TEXAS AND THE LOWER RIO
GRANDE THURSDAY AND FRIDAY AS THE MID LEVEL TROUGH NEARS AND MOVES
NORTHEAST ACROSS TEXAS. RAINFALL LATE THURSDAY THROUGH EARLY
FRIDAY WILL YIELD AROUND AN INCH FOR MOST OF THE CWA...WITH
ISOLATED POCKETS OF LOCALLY HEAVY RAINFALL. THUNDERSTORMS WILL
CHANGEOVER TO SHOWERS FRIDAY NIGHT AS THE INFLUENCE OF THE LOW
AND TROUGH ALOFT WANES. A SECOND SURGE OF HIGH PRESSURE WILL
ARRIVE SATURDAY AND WILL INTRODUCE BREEZY NORTH WINDS WHILE
STARTING TO DRY THINGS OUT WITH A NORTHWEST FLOW ALOFT...OR A
RIDGE UPSTREAM. SOME CLEARING POSSIBLE SATURDAY AND BEYOND...WITH
SLIGHTLY COOLER BUT NEAR NORMAL TEMPS.

MARINE...
TODAY THROUGH WEDNESDAY...BUOY 42020 REPORTED EAST SOUTHEAST WINDS
AROUND 8 KNOTS GUSTING TO AROUND 10 KNOTS WITH SEAS SLIGHTLY UNDER
2.5 FEET WITH A PERIOD OF 4 SECONDS AT 02 CDT/07 UTC. GENERALLY
BENIGN MARINE CONDITIONS...FEATURING LIGHT TO MODERATE WINDS AND
LOW TO MODERATE SEAS...WILL PREVAIL THROUGH THE NEXT 36 HOURS AS
WEAK LOW PRESSURE EXTENDS FROM THE BAY OF CAMPECHE INTO THE
WESTERN GULF OF MEXICO. THE ONLY CONCERN WILL BE THE POTENTIAL FOR
SEVERE THUNDERSTORMS TONIGHT...FEATURING LARGE HAIL AND DAMAGING
WINDS...AS A WEAK COLD FRONT DROPS SOUTH INTO DEEP SOUTH TEXAS AND
THE RIO GRANDE VALLEY.

WEDNESDAY NIGHT THROUGH SATURDAY NIGHT...A COLD FRONTAL BOUNDARY
COUPLED WITH MID LEVEL INSTABILITY WILL TRIGGER UNSETTLED WEATHER
OVER LAND AREAS...BUT SOME UNCERTAINTY REMAINS AS TO HOW MUCH WILL
TRANSLATE OUT OVER THE WATER. THE GFS SHOWS THE FRONT THROUGH THE
LOWER TEXAS COAST AND OUT IN THE GULF WEDNESDAY NIGHT...BUT WITH
SHOWERS AND TSTMS IN THE WAKE OF THE FRONT INCREASING IN COVERAGE
AND MOST LIKELY INTENSITY THURSDAY AND THURSDAY NIGHT AS THE H5
LOW MOVES THROUGH CENTRAL TEXAS...WITH ASSOCIATED ENERGY MOVING
THROUGH THE BASE OF THE TROUGH OVER SOUTH TEXAS. THE MOST INTENSE
WEATHER WILL BE ON FRIDAY GIVEN THIS SCENARIO...AND THE GFS SHOWS
THE FORMATION OF A COASTAL LOW AND ASSOCIATED STRONG CYCLONIC
WINDS AND HEAVY RAINFALL ON FRIDAY. A SECONDARY SURGE OF HIGH
PRESSURE WILL SHIFT WINDS TO MODERATE TO STRONG NORTH TO NORTHEAST
ALONG THE COAST SATURDAY...WITH A MARINE TROUGH SITUATED WELL
OFFSHORE. THE MODERATE TO STRONG NORTH WINDS WILL CONTINUE THROUGH
SATURDAY...WITH BUILDING SEAS. WAVE HEIGHTS WILL INCREASE THURSDAY
NIGHT TO NEAR ADVISORY CRITERIA...CONTINUING THROUGH THE END OF
THE MARINE FORECAST,

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  75  85  73  83 /  30  50  20  50
BROWNSVILLE          74  86  73  84 /  30  50  20  50
HARLINGEN            73  87  72  85 /  40  50  30  60
MCALLEN              75  88  71  87 /  40  50  30  60
RIO GRANDE CITY      74  87  70  89 /  50  50  30  60
SOUTH PADRE ISLAND   76  83  74  78 /  30  50  20  50

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

SHORT TERM...60
LONG TERM...64
GRAPHICAST/UPPER AIR/SOCIAL MEDIA...CAMPBELL
Hazardous weather outlook, May 8, 3:32 PM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
332 PM CDT TUE MAY 8 2012

TXZ248>257-091100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
332 PM CDT TUE MAY 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ZAPATA...JIM HOGG...
BROOKS...KENEDY...STARR...HIDALGO...WILLACY AND CAMERON COUNTIES
THROUGH 7 PM. THE MAIN THREATS FROM ANY SEVERE THUNDERSTORMS THAT
OCCUR WOULD BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

AN ELEVATED RISK OF RIP CURRENTS IS POSSIBLE AT THE LOCAL BEACHES
FRIDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED THIS AFTERNOON AND THIS EVENING.

GMZ170-175-091100-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
332 PM CDT TUE MAY 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS...PRODUCING LARGE HAIL AND DAMAGING
WINDS...ARE POSSIBLE OVER THE LOWER TEXAS GULF WATERS FROM 20 TO
60 NAUTICAL MILES OFFSHORE LATER THIS AFTERNOON AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A SMALL CRAFT ADVISORY MAY BE NEEDED FOR ALL OR PORTIONS OF THE
ADJACENT COASTAL WATERS OF DEEP SOUTH TEXAS AND THE RIO GRANDE
VALLEY FRIDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

MARINERS SHOULD REPORT ANY OBSERVATIONS OF LARGE HAIL OR WIND
DAMAGE TO THE UNITED STATES COAST GUARD OR THE NATIONAL WEATHER
SERVICE OFFICE IN BROWNSVILLE.

GMZ130-132-135-150-155-091100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
332 PM CDT TUE MAY 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF THE LAGUNA
MADRE THROUGH 7 PM THIS EVENING AND FOR THE LOWER TEXAS GULF
WATERS OUT TO 20 NAUTICAL MILES OFFSHORE. SEVERE THUNDERSTORMS...
PRODUCING LARGE HAIL AND DAMAGING WINDS...ARE POSSIBLE OVER THE
LAGUNA MADRE AND THE NEARSHORE GULF WATERS THIS AFTERNOON AND
EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A SMALL CRAFT ADVISORY MAY BE NEEDED FOR ALL OR PORTIONS OF THE
ADJACENT COASTAL WATERS OF DEEP SOUTH TEXAS AND THE RIO GRANDE
VALLEY FRIDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

MARINERS SHOULD REPORT ANY OBSERVATIONS OF LARGE HAIL OR WIND
DAMAGE TO THE UNITED STATES COAST GUARD OR THE NATIONAL WEATHER
SERVICE OFFICE IN BROWNSVILLE.

SPEECE

In the hours before

Local storm report, May 8, 1:05 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
105 PM CDT TUE MAY 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0103 PM     TSTM WND DMG     ZAPATA                  26.89N  99.26W
05/08/2012                   ZAPATA             TX   PUBLIC

            SEVERAL TREES DOWN AROUND 4 INCHES IN DIAMETER AT 4TH
            AND FLORES STREETS IN ZAPATA.

&&

EVENT NUMBER BRO1200089

CAMPBELL
Special weather statement, May 8, 1:50 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
150 PM CDT TUE MAY 8 2012

TXZ249-252-081930-
JIM HOGG-STARR-
150 PM CDT TUE MAY 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR JIM HOGG AND STARR COUNTIES...

A LINE OF STRONG THUNDERSTORMS...MOVING SOUTHEAST AT 15 MPH...WILL
AFFECT VIBORAS...AGUA NUEVA AND EL SAUZ...UNTIL 230 PM CDT. GUSTY
WINDS UP TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. SOME
DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. FREQUENT CLOUD TO GROUND
LIGHTNING IS EXPECTED. PENNY SIZE HAIL IS EXPECTED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 7 PM. BE PREPARE
TO TAKE SHELTER IF THREATENING WEATHER APPROACHES YOUR LOCATION.

67
Local storm report, May 8, 3:16 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
316 PM CDT TUE MAY 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1238 PM     TSTM WND DMG     15 NW ZAPATA            27.05N  99.43W
05/08/2012                   ZAPATA             TX   EMERGENCY MNGR

            THREE TO FOUR HOMES WITH ROOF DAMAGE IN SAN YGNACIO AS
            WELL AS ONE MOBILE HOME DESTROYED.

&&

EVENT NUMBER BRO1200090

CASTILLO
Local storm report, May 8, 3:24 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
324 PM CDT TUE MAY 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 PM     HAIL             ZAPATA                  26.89N  99.26W
05/08/2012  E1.00 INCH       ZAPATA             TX   PUBLIC

            QUARTER SIZE HAIL REPORTED AT LINCOLN AND 5TH STREET.

&&

EVENT NUMBER BRO1200091

CASTILLO
Local storm report, May 8, 3:28 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
328 PM CDT TUE MAY 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0326 PM     TSTM WND GST     ZAPATA                  26.89N  99.26W
05/08/2012  E60 MPH          ZAPATA             TX   PUBLIC

            WIND GUSTS ESTIMATED 60 TO 65 MPH AT LINCOLN AND 5TH
            STREET.

&&

EVENT NUMBER BRO1200092

CASTILLO
Special weather statement, May 8, 3:43 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
343 PM CDT TUE MAY 8 2012

TXZ249-252-082130-
JIM HOGG-STARR-
343 PM CDT TUE MAY 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR JIM HOGG AND NORTHERN STARR
COUNTIES...

AT 339 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A LARGE CLUSTER OF STRONG THUNDERSTORMS BETWEEN GUERRA AND
AGUA NUEVA.  AS THESE STORMS MOVE SOUTHEAST AT 10 MPH...THEY WILL
AFFECT AGUA NUEVA AND VIBORAS THROUGH 430 PM CDT.

IMPACTS...
GUSTY WINDS 40 TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND.
MINOR DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE.
FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED.
TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR
FLOODING OF POOR DRAINAGE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 7 PM.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
BROWNSVILLE.

BUTTS

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 11:51 AM CDTSevere Thunderstorm WarningBROZapata39 min
May 8, 12:29 PM CDTSevere Thunderstorm WarningBROZapata46 min
May 8, 1:09 PM CDTSevere Thunderstorm WarningBROJim Hogg, Starr, Zapata36 min
May 8, 2:08 PM CDTSevere Thunderstorm WarningBROJim Hogg, Starr52 min
May 8, 2:56 PM CDTSevere Thunderstorm WarningBROJim Hogg, Zapata49 min
May 8, 3:51 PM CDTAreal Flood AdvisoryBROJim Hogg, Starr, Zapata114 min
May 8, 3:52 PM CDTTornado WarningBROBrooks, Jim Hogg, Starr23 min
May 8, 4:19 PM CDTSevere Thunderstorm WarningBROBrooks, Hidalgo, Jim Hogg, Kenedy, Starr41 min
May 8, 4:25 PM CDTTornado WarningBROBrooks, Hidalgo, Jim Hogg, Starr35 min
May 8, 4:33 PM CDTSevere Thunderstorm WarningBROHidalgo, Starr27 min
May 8, 4:35 PM CDTAreal Flood AdvisoryBROBrooks, Jim Hogg, Starr115 min
May 8, 5:00 PM CDTSevere Thunderstorm WarningBROBrooks, Hidalgo, Kenedy, Willacy45 min
May 8, 5:04 PM CDTAreal Flood AdvisoryBROBrooks, Hidalgo, Jim Hogg, Kenedy, Starr116 min
May 8, 5:36 PM CDTSevere Thunderstorm WarningBROCameron, Hidalgo, Kenedy, Willacy39 min
May 8, 5:41 PM CDTSpecial Marine WarningBRO2 hr
May 8, 5:46 PM CDTAreal Flood AdvisoryBROBrooks, Hidalgo, Kenedy, Starr, Willacy98 min
May 8, 6:16 PM CDTSevere Thunderstorm WarningBROCameron, Hidalgo, Kenedy, Willacy44 min
May 8, 6:20 PM CDTAreal Flood AdvisoryBROHidalgo, Kenedy, Willacy70 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.